Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 61–61 | Cite as

Atenolol/propranolol

Various toxicities: 4 case reports
Case report
  • 21 Downloads

In a case series, four girls aged 8 week−8 month were described, who developed sleep disturbances, loose stools, diarrhoea, worsening of reflux or sleep disorders during treatment with propranolol. Out of these 4 girls, two girls also developed night terrors, worsening of reflux or sleep disturbances during treatment with propranolol [Hemangeol], two girls developed loose stools, gas, persistent sleep issues or vomiting during treatment with atenolol [routes not stated; not all times to reactions onsets and outcomes stated].

Patient 1: This report describes an approximately 8-week-old girl, who developed sleep disturbances and loose stools during treatment with propranolol. Additionally, she developed loose stools and gas during treatment with atenolol for infantile haemangioma: The girl presented with various symptoms at the age of 6 weeks and was diagnosed with infantile haemangioma. She started receiving propranolol 1 mg/kg/day at 1st week and 2 mg/kg/day at 2nd week. At the week 2...

Reference

  1. Gumina ME, et al. Atenolol as an alternative to propranolol for the management of sleep disturbances in the treatment of infantile hemangiomas. Pediatric Dermatology 36: 556-557, No. 4, Jul-Aug 2019. Available from: URL: http://doi.org/10.1111/pde.13839 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations